| Catalog Number |
4400704X |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/17/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The powerflex pro 7mm x 4cm 135cm balloon ruptured during the procedure.There were no reported patient injuries.The target lesion was the moderately calcified iliac artery.The device was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The contrast to saline brand was 50/50.Visipaque contrast media was used.The same indeflator was not used successfully with other devices; however, the same indeflator was used to continue and finish the procedure.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon inflated normally.The balloon was inflated to nominal pressure.The balloon catheter was removed easily.The procedure was completed by using another balloon.The device was not returned for analysis.A product history record (phr) review of lot 82148320 revealed no anomalies or non-conformance during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of moderate calcification may have contributed to the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the limited information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
Event or Problem Description
As reported, the powerflexpro 7mm4cm 135 balloon ruptured during the procedure.There were no reported patient injuries.The device was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The contrast to saline brand was 50/50.Visipaque contrast media was used.The same indeflator was not used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon inflated normally.The balloon was inflated to nominal pressure.The balloon catheter was removed easily.The target lesion was the moderately calcified iliac artery.The procedure was completed by using another balloon.The device will not be returned for analysis as it was discarded.
Additional Manufacturer Narrative
After further review of additional information received the following sections a2,g7,h2 and h4 have been updated accordingly.